Drug-induced meningitis: A case involving trimethoprim-sulfamethoxazole

J. G. Wong, S. C. Hathaway, J. J. Paat, R. W. Paterson, G. H. Steele

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

Drug-induced meningitis should be considered in differential diagnosis of meningeal irritation in patients receiving therapy with anti-infective, nonsteroidal anti-inflammatory, immunosuppressive, or other selected agents. This report describes a case of aseptic meningitis associated with use of trimethoprim-sulfamethoxazole in a patient without apparent underlying autoimmune disease. The patient recovered promptly after the offending agent was withdrawn. No specific treatment other than symptomatic and supportive care need be given. In all instances, however, infection must be excluded.

Original languageEnglish (US)
Pages (from-to)117-118+121+124
JournalPostgraduate medicine
Volume96
Issue number6
DOIs
StatePublished - Jan 1 1994

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint Dive into the research topics of 'Drug-induced meningitis: A case involving trimethoprim-sulfamethoxazole'. Together they form a unique fingerprint.

Cite this